EMIS ELibM Electronic Journals Zeitschrift für Analysis und ihre Anwendungen
Vol. 19, No. 1, pp. 147-158 (2000)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Regularized Derivatives in a 2-Dimensional Model of Self-Interacting Fields with Singular Data

G. Hörmann and M. Kunzinger

Univ. Wien, Inst. Math., A-1090 Wien, Austria, e-mail: guenther.hoermann@univie.ac.at & michael.kunzinger@univie.ac.at

Abstract: The coupled Maxwell-Lorentz system describes feed-back action of electromagnetic fields in classical electrodynamics. When applied to point-charge sources (viewed as limiting cases of charged fluids) the resulting nonlinear weakly hyperbolic system lies beyond the scope of classical distribution theory. Using regularized derivatives in the framework of Colombeau algebras of generalized functions we analyze a two-dimensional analogue of the Maxwell-Lorentz system. After establishing existence and uniqueness of solutions in this setting we derive some results on distributional limits of solutions with $\delta$-like initial values.

Keywords: regularized derivatives, Colombeau algebras, self-interaction, weak hyperbolicity, Maxwell-Lorentz system

Classification (MSC2000): 35Dxx, 46F10, 35Lxx, 78A25

Full text of the article:

Electronic fulltext finalized on: 25 Jul 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition